MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implant of a model ar40e sensar monofocal iol (intraocular lens) the trailing haptic detached.Further, while gripping the lens optic in the eye, the haptic dropped out of the optical section.The lens was removed and replaced.During lens removal, the lens touched the cornea.The cornea was scratched and cloudy.If the corneal opacity does not heal, a corneal transplant will be considered.Procedure was completed successfully with the back-up lens.There was no patient injury reported.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation.Returned to manufacturer on: 1/28/2019.Device evaluation: the ar40e lens was returned in its original package.Loose fibers/particles were observed on the lens related to the handling of the unit out of a sterile environment.Residue of viscoelastic material was also observed on the lens.One of the haptics was observed detached.The other haptic was observed slightly distorted.The condition in which the sample was returned is consistent with a lens that was implanted and removed.The reported issue was verified.Based on the analysis of the returned lens, there is no indication of product quality deficiency.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed no additional investigation request for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8220602
Report Number2648035-2019-00024
Device Sequence Number2266994
Product Code HQL
UDI-Device Identifier05050474501911
UDI-Public(01)05050474501911(17)220502
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/15/2019
10/25/2020
Initial Report FDA Received Date01/05/2019
Supplement Report FDA Received Date03/04/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005